Valuations and diameters of milnor K-rings

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


Given a field F and a subgroup S of Fx containing -1, we define a graph on Fx/S associated with the relative Milnor K-ring K*M(F)/S. We prove that if the diameter of this graph is at least 4, then there exists a valuation v on F such that S is v-open. This is done by adopting to our setting a construction in a noncommutative setting due to Rapinchuk, Segev and Seitz. We study the behavior of the diameter under important K-theoretic constructions, and relate it to the elementary type conjecture. Finally, we provide an example showing that the above bound 4 is sharp.

Original languageEnglish
Pages (from-to)75-92
Number of pages18
JournalIsrael Journal of Mathematics
Issue number1
StatePublished - 1 Aug 2009

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Valuations and diameters of milnor K-rings'. Together they form a unique fingerprint.

Cite this